What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 3, 7:31 AM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 3, 7:31 AM EST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
831 AM EDT Wed Apr 3 2024
...New UPDATE, AVIATION...
.MESOSCALE UPDATE...
Issued at 829 AM EDT Wed Apr 3 2024
The current forecast remains on track. It is looking like an active
day across West Central and Southwest Florida. Ahead of a cold
front, a line of storms is slowly drifting ESE, approaching Levy
County in the next hour or so.
Rounding the base of the trough axis is the subtropical jet. Bulk
shear values are running from the 50 to 60kt range across the Nature
Coast, and still even around 30kts across SWFL. This favors
longevity in cells propagating eastward. Instability is also
increasing across the region, with ACARS and 12Z balloon sounding
data suggesting 500 to 1000 j/kg MLCAPE already this morning.
However, convective inhibition still exists with limited daytime
heating thus far.
While some may linger with ample cloud cover across the region, the
expectation is not for this to be particularly significant,
especially if this early low-level cloudiness erodes. Dewpoints are
already climbing into the 70s as well, with PW values exceeding the
10th percentile. This is in response to a SSW flow advecting a warm,
humid airmass overhead from the Caribbean. Given the tight
gradient ahead of the boundary, this continues to favor gusty
winds today, potentially gusting to around or over 40mph even
before any storms arrive.
This low-level veering flow is also inducing directional sheer into
the atmosphere, increasing low-level storm-relative helicity
values up into the 200 to 300 and producing an environment that is
marginally favorable for tornadoes. However, the overall setup is
most favorable for damaging wind gusts. Hail is not out of the
question either, but 500mb temps hovering around -7C seem to
suggest that threat overall is lower.
To sum up todays weather: windy conditions will persist through the
morning. Thunderstorms move through this morning across the Nature
Coast, afternoon in West Central Florida, and this evening across
SWFL with all severe weather hazards possible. Cooler and drier
weather then filters in behind the system for tomorrow.
&&
.DISCUSSION...
Issued at 251 AM EDT Wed Apr 3 2024
A closed upper low moves eastward through the southern Great Lakes
region with broad upper troughing extending south through the
Mississippi River Valley. On the surface, an area of low pressure
spins over the central Great Lakes. An occluded front extends from
this low to a triple point low over the mid-Atlantic states. The
associated cold front extends southward along the eastern seaboard
and will move across the Florida peninsula today. Showers and storms
ahead of and in the vicinity of this cold front will move into the
Nature Coast during the morning hours and move southeast through the
day. There is a Slight Risk for severe storms in the vicinity of
this front for most of west central and southwest Florida and we
will be closely monitoring conditions as it develops and moves
closer to the area. Gusty SW gradient winds ahead of this front has
prompted the issuance of a Wind Advisory for the area for late this
morning through the evening. Most of the showers and storms will
move south and east of the area by late Wednesday night into
Thursday morning.
High pressure builds in behind this front and will help usher in
some much cooler and drier air with pleasant weather expected for
the latter part of the week. Daytime highs on Thursday through
Saturday will only reach into the 70's with overnight lows dipping
into the 40's and 50's. Temperatures moderate closer to average next
Sunday and Monday with pleasant weather continuing through the
middle of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 829 AM EDT Wed Apr 3 2024
Strong winds at the surface and aloft favor wind shear this morning
at terminals from KPIE, KTPA, and KLAL northward. As a cold front
approaches later today, all TAF sites are expected to see SHRA and
TSRA as well, with gusty winds and MVFR to even IFR conditions
likely as storms pass through. After the initial line, some showers
could linger into the evening along and just ahead of the actual
front. Better weather returns tomorrow, lasting into the weekend.
&&
.MARINE...
Issued at 251 AM EDT Wed Apr 3 2024
A strong cold front will move through the area today bringing
scattered showers and isolated storms to the eastern gulf waters
through the day on Wednesday. Some of these storms could be severe
with damaging winds and large hail possible. Increasing SSW winds
near advisory level has prompted the issuance of a Small Craft
Advisory for all the eastern gulf waters including Tampa Bay and
Charlotte Harbor through late Wednesday evening. A high risk of rip
currents is also likely at all local beaches for the next few days.
As the front exits the area late Wednesday into early Thursday
morning, high pressure builds in over the Gulf of Mexico with
gradual decreasing winds and pleasant weather expected for the
latter part of the week and into the weekend.
&&
.FIRE WEATHER...
Issued at 251 AM EDT Wed Apr 3 2024
A cold front will move through the area on Wednesday bringing
scattered showers, isolated storms and gusty winds to the area. High
dispersions expected today with gusty southwest winds ahead of this
front. Some storms could be severe with damaging winds and large
hail. High pressure builds in behind this front on Thursday ushering
in some cooler and drier air for the latter part of the week. Some
critical RH values are likely starting Thursday and continuing into
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 81 63 74 60 / 90 30 0 0
FMY 85 67 79 60 / 50 60 0 0
GIF 85 58 77 53 / 90 50 0 0
SRQ 84 64 78 61 / 90 50 0 0
BKV 81 55 74 51 / 100 20 0 0
SPG 80 65 73 64 / 90 30 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 5 PM EDT this afternoon for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-Highlands-
Inland Charlotte-Inland Citrus-Inland Hernando-Inland
Hillsborough-Inland Lee-Inland Levy-Inland Manatee-Inland
Pasco-Inland Sarasota-Pinellas-Polk-Sumter.
High Rip Current Risk through Friday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 PM EDT this evening for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
UPDATE/AVIATION...Flannery
PREVIOUS DISCUSSION...WynnIn the hours before
Local storm report, Apr 3, 11:31 AM EST, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1231 PM EDT Wed Apr 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM Tstm Wnd Gst 1 SSE Cedar Key 29.14N 83.03W
04/03/2024 M47 MPH GMZ850 FL Buoy
Buoy station CKYF1 Cedar Key, FL.
&&
ARFSpecial weather statement, Apr 3, 11:33 AM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1233 PM EDT Wed Apr 3 2024
FLZ139-142-239-242-031700-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
1233 PM EDT Wed Apr 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CITRUS AND SOUTHERN
LEVY COUNTIES THROUGH 100 PM EDT...
At 1233 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Fowlers Bluff, or 23 miles southwest of Chiefland,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Inglis, Otter Creek, Lebanon, Citronelle, and Crystal Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for northern and
west central Florida.
&&
LAT...LON 2940 8264 2922 8253 2904 8253 2894 8257
2901 8286 2910 8289 2906 8304 2907 8309
2925 8310
TIME...MOT...LOC 1633Z 267DEG 29KT 2917 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Apr 3, 11:49 AM EST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1249 PM EDT Wed Apr 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM Tstm Wnd Dmg 3 E Chiefland 29.47N 82.81W
04/03/2024 Levy FL Law Enforcement
Levy County Sheriff Office reported a tree
down across eastbound lane of FL Hwy 500
east of Chiefland. Time estimated from
radar.
1230 PM Non-Tstm Wnd Dmg 6 SSE Otter Creek 29.25N 82.72W
04/03/2024 Levy FL Law Enforcement
Levy County Sheriff Office relayed report of
tree down across power line along County Rd
326 near Gulf Hammock.
&&Special weather statement, Apr 3, 12:03 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
103 PM EDT Wed Apr 3 2024
FLZ139-142-148-239-242-031745-
Coastal Citrus FL-Coastal Hernando FL-Inland Citrus FL-
Coastal Levy FL-Inland Levy FL-
103 PM EDT Wed Apr 3 2024
...STRONG THUNDERSTORMS WILL IMPACT CITRUS AND SOUTHEASTERN LEVY
COUNTIES THROUGH 145 PM EDT...
At 103 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Williston Highlands to 14 miles
northwest of Crystal River Airport to 17 miles west of Pine Island.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Inverness, Williston, Homosassa Springs, Beverly Hills, Williston
Highlands, Crystal River Airport, Black Diamond, Homosassa, Inverness
Highlands North, Williston Municipal Airport, Inverness Highlands
South, Hernando, Sugarmill Woods, Inglis, Arbor Lakes, Lecanto,
Citronelle, Leisure Acres, Pine Ridge, and Citrus Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for northern,
central and west central Florida.
&&
LAT...LON 2922 8240 2921 8254 2904 8254 2905 8246
2901 8242 2900 8236 2895 8230 2876 8235
2863 8274 2892 8277 2910 8289 2910 8290
2925 8287 2933 8269 2949 8244 2948 8241
TIME...MOT...LOC 1703Z 239DEG 38KT 2930 8266 2897 8278 2865 8293
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Apr 3, 12:33 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
133 PM EDT Wed Apr 3 2024
FLZ043-050-052-142-148-149-151-242-248-249-251-031830-
Coastal Citrus FL-Inland Hernando FL-Inland Pasco FL-
Coastal Hernando FL-Inland Citrus FL-Sumter FL-
Coastal Hillsborough FL-Pinellas FL-Polk FL-Coastal Pasco FL-
Inland Hillsborough FL-
133 PM EDT Wed Apr 3 2024
...STRONG THUNDERSTORMS WILL IMPACT CITRUS...SUMTER...PASCO...
HERNANDO...NORTH CENTRAL PINELLAS...NORTHWESTERN POLK AND
NORTHEASTERN HILLSBOROUGH COUNTIES THROUGH 230 PM EDT...
At 133 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Rainbow Lakes Estates to
near North Weeki Wachee to 6 miles west of Hudson. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Spring Hill, Lakeland, Plant City, Winter Haven, Temple
Terrace, Haines City, New Port Richey, Auburndale, Zephyrhills,
Brooksville, Inverness, Wildwood, Dade City, Bushnell, Hudson,
Beverly Hills, Holiday, Homosassa Springs, and Lutz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for central and
west central Florida.
&&
LAT...LON 2857 8264 2902 8255 2900 8236 2896 8231
2896 8196 2835 8196 2835 8166 2826 8166
2826 8158 2801 8166 2809 8291 2821 8292
TIME...MOT...LOC 1733Z 234DEG 69KT 2904 8239 2863 8257 2835 8280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Apr 3, 12:56 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
156 PM EDT Wed Apr 3 2024
FLZ050-151-155-251-255-031900-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Pinellas FL-Inland Hillsborough FL-
156 PM EDT Wed Apr 3 2024
...STRONG THUNDERSTORMS WILL IMPACT MANATEE...PINELLAS AND
HILLSBOROUGH COUNTIES THROUGH 300 PM EDT...
At 154 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holiday to 14 miles west of Harbor Bluffs
to 40 miles west of Anna Maria. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Clearwater, Largo, Sarasota, Bradenton, Pinellas Park, Plant
City, Temple Terrace, Seminole, Palmetto, Downtown Saint Petersburg,
Fort Desoto Park, Fish Hawk, Saint Petersburg, Brandon, Lutz, St.
Petersburg, St. Pete Beach, Anna Maria, and Palm Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for west central
Florida.
&&
LAT...LON 2819 8288 2817 8279 2817 8274 2809 8206
2731 8206 2732 8225 2739 8225 2739 8256
2738 8257 2735 8255 2734 8255 2735 8260
2739 8263 2738 8263 2735 8261 2735 8265
2786 8291
TIME...MOT...LOC 1754Z 283DEG 27KT 2818 8283 2787 8305 2754 8340
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBW